Texas, 2008Hail and Damaging Winds in Texas, June 25, 2008
June 25, 2008 · NWS SHV · 3 events in 2 counties and zones
Scattered showers and thunderstorms developed with the aid of afternoon heating across portions of northeast Texas and northwest and north central Louisiana. thunderstorms produced locally heavy rainfall and damaging downburst winds across a few locations.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed with the aid of afternoon heating across portions of northeast Texas and northwest and north central Louisiana. The atmosphere was very unstable and as a result...thunderstorms produced locally heavy rainfall and damaging downburst winds across a few locations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 25, 1:47 PM CST, 33 minutes earlier.
Area forecast discussion, Jun 25, 1:47 PM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
247 PM CDT WED JUN 25 2008
.DISCUSSION...
WEAK SHEAR AXIS WILL CONTINUE TO MEANDER OVER THE REGION NEXT FEW
DAYS... PROVIDING THE UPPER DYNAMICS FOR SCATTERED SHOWERS AND
THUNDERSTORMS. IN THE LOWER LEVELS...GULF MOISTURE WILL CONTINUE
TO ADVECT NORTH INTO THE AREA...KEEPING PRECIPITABLE WATER LEVELS
HIGH. COMBINE THIS WITH AFTERNOON HEATING...AND SOME STORMS WILL
PRODUCE SOME VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME. THE
PATTERN WILL BEGIN TO CHANGE OVER THE WEEKEND...AS LOW PRESSURE
ALONG THE CALIFORNIA COAST RETROGRADES...ALLOWING A LARGE RIDGE TO
BUILD OVER THE WESTERN U.S. THIS PLACES THE CWA BACK INTO
NORTHWEST FLOW ALOFT WITH A SURFACE BOUNDARY...WIND SHIFT IN THE
LOWER LEVELS...CUTTING OFF THE GULF FLOW FOR SUNDAY AND MONDAY.
PRECIP CHANCES WILL DIMINISH SOME WITH THIS SCENARIO...BUT NOT
TOTALLY ELIMINATED. SOME RELIEF IN THE HUMIDITY...WITH SLIGHTLY
LOWER DEWPOINTS POSSIBLE SUNDAY AND MONDAY FOR NORTHERN PORTIONS
OF THE CWA. HOWEVER...HIGHS WILL REMAIN IN THE LOWER 90S FOR THE
MOST PART...AND MAY APPROACH THE MID 90S BY WEDNESDAY. LOWS IN THE
UPPER 60S TO LOWER 70S THROUGHOUT THE SEVEN DAY FORECAST PERIOD.
&&
AVIATION...
SCT CONVECTION CONTINUES TO DEVELOP ACROSS DEEP E TX/SW AR/NRN LA
ATTM...IN VC OF A WEAK SHEAR AXIS THAT REMAINS ACROSS WRN AR/E TX
THIS AFTERNOON. DUE TO THE PULSE NATURE OF THESE STORMS...AM HAVING
TO AMEND TAFS AS NEEDED FOR CONVECTION IN VC OF THE AFFECTED
TERMINALS. HOWEVER...MOSTLY VFR CONDITIONS WILL REMAIN THROUGHOUT
MUCH OF THE TAF PERIOD...ASIDE FROM THE LOCALLY REDUCED
CIGS/VSBYS/WIND GUSTS FROM THE STORMS. CONVECTION SHOULD DIMINISH
SHORTLY AFTER SUNSET THIS EVENING WITH THE LOSS OF HEATING. PATCHY
FG WILL BE POSSIBLE TONIGHT IN AREAS THAT RECEIVE RAINFALL...WITH
LOW MVFR CIGS LIKELY REDEVELOPING ACROSS CNTRL TX BY 9Z...SPREADING
INTO THE WRN SECTIONS OF E TX/SE OK/WRN AR BY 12Z. BRIEF MVFR CIGS
ARE POSSIBLE ACROSS THESE AREAS FOR A FEW HRS THURSDAY
MORNING...BEFORE CIGS BECOME VFR. OTHERWISE...SHEAR AXIS WILL REMAIN
NEARLY STATIONARY ACROSS SCNTRL AR/N LA/E TX THURSDAY...WITH SCT
AFTERNOON CONVECTION AGAIN POSSIBLE THROUGH EARLY EVENING BEFORE
DIMINISHING. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 73 91 73 92 / 30 40 30 40
MLU 71 90 71 91 / 30 50 30 50
DEQ 70 92 69 93 / 20 20 20 20
TXK 70 91 72 93 / 20 20 20 20
ELD 69 90 72 92 / 30 30 30 30
TYR 72 92 74 93 / 20 20 20 20
GGG 72 92 73 93 / 30 30 20 30
LFK 72 92 73 92 / 40 40 30 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
14/15
Hazardous weather outlook, Jun 25, 5:00 AM CST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT WED JUN 25 2008
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-251700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT WED JUN 25 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...SOUTHWEST
AND SOUTH CENTRAL ARKANSAS...NORTHEAST AND DEEP EAST TEXAS AND FOR
NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL SPREAD NORTH ACROSS THE
EAST TEXAS LAKES AREA AND ACROSS LOWER TOLEDO BEND COUNTRY
AND LOWER PARTS OF NORTHWEST AND NORTH CENTRAL LOUISIANA THIS
MORNING AND THEN ACROSS THE REMAINING SECTIONS OF THE
FOUR STATE REGION DURING THE AFTERNOON AND INTO THE NIGHT.
OUTFLOW FROM THE DISSIPATING STORMS THIS MORNING WILL PROVIDE
FOR THE DEVELOPMENT OF ADDITIONAL ACTIVITY INTO THE AFTERNOON
AND EVENING. ISOLATED THUNDERSTORMS WILL BECOME SEVERE AND
PRODUCE LARGE HAIL...HIGH AND DAMAGING WINDS...AND HEAVY
RAINFALL. HOWEVER MOST LOCATIONS WILL HAVE TYPICAL SUMMERTIME
THUNDERSTORMS. THUNDERSTORMS PRODUCE LIGHTNING WHICH CAN
BE DEADLY...SO IF YOU HEAR THUNDER...REMEMBER THAT YOU CAN
BE STRUCK. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SHOWERS AND THUNDERSTORMS WILL BE ONGOING THROUGH THE REST OF
THE WEEK AND INTO THE EARLY PART OF NEXT WEEK AS THE REGION WILL BE
IN A FAVORABLE PATTERN FOR DEVELOPMENT. ISOLATED THUNDERSTORMS WILL
BECOME SEVERE AND PRODUCE LARGE HAIL...HIGH AND DAMAGING WINDS...AND
HEAVY RAINFALL. HOWEVER MOST LOCATIONS WILL HAVE TYPICAL SUMMERTIME
THUNDERSTORMS. THUNDERSTORMS PRODUCE LIGHTNING WHICH CAN
BE DEADLY...SO IF YOU HEAR THUNDER...REMEMBER THAT YOU CAN
BE STRUCK. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION...WILL NOT BE NEEDED TODAY OR TONIGHT.
06
Thunderstorm Wind, Angelina
- When
- June 25, 2:20 PM CST
- Where
- Angelina County, 1.38 mi S of Lufkin
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 31.330, -94.730
Four inch diameter limbs down with estimated winds near 60 mph in town.
Hail, Panola
- When
- June 25, 4:05 PM CST
- Where
- Panola County, 0.69 mi N of Carthage
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.160, -94.350
Hail fell on the northwest side of town near the community of Riderville.
Thunderstorm Wind, Panola
- When
- June 25, 4:05 PM CST
- Where
- Panola County, 0.69 mi N of Carthage
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.160, -94.350
One tree was downed along CR 207 northwest of town.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, June 25, 20081 death · 1 event
- Flash Flood and Hail in Iowa, June 25 to 26, 2008$708,000 · 3 in hail · 65 events
- Hail and Damaging Winds in Mississippi, June 25, 20081 injured · $766,000 · 1.75 in hail · 38 events
- Hail and Damaging Winds in Ohio, June 25 to 26, 2008$135,000 · 1.25 in hail · 25 events
- Lightning Strike in Illinois, June 25, 2008$300,000 · 1 event
- Flooding in Iowa, June 25 to 29, 2008$220,000 · 4 events
- Hail in Texas, June 25, 2008$200,000 · 0.75 in hail · 2 events
- Lightning Strike in Florida, June 25, 2008$200,000 · 1 event
- Flash Flooding and Hail in Arkansas, June 25, 20081 injured · $100,000 · 1.75 in hail · 7 events
- Damaging Wind and Lightning Strike in Missouri, June 25 to 26, 20081 injured · $125,000 · 56 kt wind · 2 events
- Hail and Damaging Winds in Ohio, June 25, 2008$140,000 · 61 kt wind · 7 events
- Damaging Winds in Louisiana, June 25, 2008$75,000 · 50 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113871, 113880, 113881.